Ask The Doctor > Questions & Answers > My breathing has become worse when playing sports and going

My breathing has become worse when playing sports and going

Patient: My breathing has become worse when playing sports and going up three flights of stairs. Evens right now while reading my book it’s heaving breathing

 

 

Symptoms: Struggle breathing

 

 

Doctor: HelloWelcome to Ask The Doctor. We are here to help you.There are two possibilities in case of breathlessness on e xertion.1. Bronchial Asthma.2. Cardiac issues.Breathlessness in night which awakens you from sleep is usually a sign of Heart Failure and is called as Paroxysmal Nocturnal Dyspnea (PND).This PND required evaluation.I would advise in such scenario:1. Hemogram with ESR2. ECG3. Chest Xray4. Pulmonary Function Test5. ECHOIf cardiac issues are found you would be treated accordingly, else you will be treated for asthma.Your doctor would evaluate you clinically. If you don’t have severe chest congestion, he would treat you with anti-allergic drugs like Levocetrizine and Montelukast. He may add deriphylline or doxophylline for the chest spasms.If your chest congestion is very severe and there are wheezes and rhonchi’s, then inhalers containing bronchi dilators like Salbutamol would be required.You might also require short dose of Steroid inhaler like Budesonide.Share my opinion with your doctor before acting upon it.I hope it helps.Stay Healthy

 


Ask The Doctor
    Ask The Doctor
Dr. Jimmy Obaji M.D.

Dr. Jimmy Obaji M.D.

Dr. Jimmy Obaji completed his residency in Family Medicine at the University of Manitoba. He currently operates a walk-in-clinic in downtown Toronto.

Book Appointment